Skip to content
My WebMD Sign In, Sign Up
Knee replacement surgery
avatar
paticake posted:
I am having a knee replacement in 2 weeks. I am not so afraid of the pain but I tend to have nausea and vomiting issues with pain meds. That is making me the most nervous. I am beginning to feel very anxious. Suggestions please.
Reply
 
avatar
taboo29 responded:
First, good luck with you TKR! Have you discussed your problems with pain meds with your doctor? They very well may be able to do something to help you keep the pain meds down or change them so they don't make you sick. I'm hoping I get my date for BTKR for the end of January. I am sooo ready after 10 years in pain - no quality of life - watching my 50's go by. (I'm 61). I finally found a OS that will do the surgery (he also did my back surgery and was excellent). Back surgery was done in August 2013. I did EVERYTHING for my knees! Synvisc injections, cortisone shots, physical therapy, arthroscopies, now I'm down to this and as I said I'm READY! I'll be praying for you and hoping everything goes well with your surgery. Stay in touch!
Linda
 
avatar
trixielaxmom responded:
I just had my TKR on Jan. 8 and had the same concerns about pain meds and others med you are put on. Had a terrible time with oxycontin and switched to percoset with no problems except for being tired. I also refused the Lyrica which was prescribed for nerve pain. I suffered with bone on bone for three years (I am 48 now) until I made the decision and I am very happy that I did - even a few days post op. I never took anything stronger than Advil so I think I was overwhelmed with all the meds. That being said you must have pain meds to be able to do physical therapy...let your doctor know about your history and if a certain pain killer has worked best for you...my doctor was very willing to work to make the best decision. Good luck to you!
 
avatar
aim02062 responded:
I had issue with pain meds...we finally got my pain meds right 2 weeks after my surgery. For the first 2 weeks I was just trying to get by on a high dose of tylenol...that quite didn't work out. I ended up taking hydrocodon and I was able to take that which I was happy about. Was nervous at first since I was so drugged up in the hospital and when I came home got sick from the meds and that's why I was nervous to take anymore pain meds. You will be just fine. Whatever they tell you to take maybe take a small dose of it and see how it makes you feel. That's what I did and then I was able to take the full dose and feel ok. Wanted to make sure my body would be ok with it. Good luck!


Helpful Tips

TKR surgery and recovery
I had one knee done in March 2007, the other done in February 2009. I am 67 years old. I will tell you that I researched doctors before I ... More
Was this Helpful?
20 of 29 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Joint Replacement Center